MAUDE Adverse Event Report: CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP- 4301C; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)

CAREFUSION, INC LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP- 4301C; LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Model Number 4301C
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0504.Patient problem code: (b)(4).
 
Event or Problem Description
It was reported leakage.Verbatim: per customer's response via e-mail 10/26/2021: what is the date you informed bd about this event, is it (b)(6) 2021? the attached document you submitted says (b)(6) 2120? event date (b)(6) 2021- (b)(6) 2021 however not submited til 10/21/21 are the two dates of occurrence as stated on the attached document: (b)(6) 2021-(b)(6) 2021? yes.Have you reported this same complaint in the past, and if so, when? same repeated issue however these are additional lot numbers (example (b)(4)).Was there a need to repeat the procedure? no however inaccurate opening and closing pressure for patient with iih.Was the specimen contaminated? no.What was done to resolve the issue? tightened all connections with continued leaking, pushed in white stopcock with continued leaking.Opened a second tray with new manometer and stopcock with continued leaking despite repeating all of the above interventions.Was there any cracks or breakage noticed at the connection point? no.Is there a photo or sample available showing the reported issue for the evaluation? yes attached.If sample is available, please provide address returning from.Na.The clinician was not able to obtain an accurate opening and closing pressure in the majority of these cases.Due to leaking csf fluid the opening pressure was always inaccurate.A second tray was opened with frequent loss of greater than 1cc of fluid prior to retrial of opening pressure.Often the second tray also leaked, the clinician did measure closing pressure with note indicating inaccuracy.Ultimately the csf fluid removed was an estimation based on patients individual circumstances.In the cat 4301c adult lumbar puncture tray made by carefusion, the neuroradiology team has consistently been finding the stopcocks leaking csf during lumbar punctures, preventing an accurate manometer reading.At times the stop cock leaks at the bottom.At times to stop cock leaks where it connects with the manometer despite tight connections.This occurs in approximately 3 out of 4 trays.I suspect a defect in the stopcocks and/or manometer where it connects to the stopcock.This occurred today with both lumbar punctures i did.Lot number 0001415809, exp.Date 2022-04-30 and lot number 0001422604, exp.Date 2022-06-30.This is making inaccurate manometers reading which is interfering with appropriate patient care.I suspect this product may need to recalled.I have reached out to biomed to try to get the rep that supplies this product and am waiting to hear back.I have also sent a message directly to bd to inform them as they own carefusion.Hoping you can help to rectify this situation or direct me someone that can.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: two photos were provided to our quality team for investigation.Visual examination of the picture provided confirmed the reported failure mode leakage.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001415809 was performed and no recorded quality problems or rejections related to this incident were found.Based on the quality team's investigation, a growing trend in reports of this failure mode was identified.A corrective action project was opened to further investigate these defects.A voluntary recall pi-21-4292-fa was issue for the leak failure mode in the lumbar puncture trays.Please see attached recall notification letter.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.H3 other text: see manufacturer here.
 
Event or Problem Description
It was reported leakage verbatim: per customer's response via e-mail 10/26/2021: what is the date you informed bd about this event, is it (b)(6) 2021? the attached document you submitted says (b)(6) 2020? event date: (b)(6) 2021- (b)(6) 2021 however not submited til (b)(6) 2021.Are the two dates of occurrence as stated on the attached document: (b)(6) 2021-(b)(6) 2021? yes.Have you reported this same complaint in the past, and if so, when? same repeated issue however these are additional lot numbers (example (b)(4)).Was there a need to repeat the procedure? no.However, inaccurate opening and closing pressure for patient with iih.Was the specimen contaminated? no.What was done to resolve the issue? tightened all connections with continued leaking, pushed in white stopcock with continued leaking.Opened a second tray with new manometer and stopcock with continued leaking despite repeating all of the above interventions.Was there any cracks or breakage noticed at the connection point? no.Is there a photo or sample available showing the reported issue for the evaluation? yes attached.If sample is available, please provide address returning from.Na.The clinician was not able to obtain an accurate opening and closing pressure in the majority of these cases.Due to leaking csf fluid the opening pressure was always inaccurate.A second tray was opened with frequent loss of greater than 1cc of fluid prior to retrial of opening pressure.Often the second tray also leaked, the clinician did measure closing pressure with note indicating inaccuracy.Ultimately the csf fluid removed was an estimation based on patients individual circumstances.In the cat 4301c adult lumbar puncture tray made by carefusion, the neuroradiology team has consistently been finding the stopcocks leaking csf during lumbar punctures, preventing an accurate manometer reading.At times the stop cock leaks at the bottom.At times to stop cock leaks where it connects with the manometer despite tight connections.This occurs in approximately 3 out of 4 trays.I suspect a defect in the stopcocks and/or manometer where it connects to the stopcock.This occurred today with both lumbar punctures i did.Lot number 0001415809, exp.Date 2022-04-30 and lot number 0001422604, exp.Date 2022-06-30.This is making inaccurate manometers reading which is interfering with appropriate patient care.I suspect this product may need to recalled.I have reached out to biomed to try to get the rep that supplies this product and am waiting to hear back.I have also sent a message directly to bd to inform them as they own carefusion.Hoping you can help to rectify this situation or direct me someone that can.

Brand Name
LUMBAR PUNCTURE TRAY ADULT 20G X 3.5 DP- 4301C
Common Device Name
LUMBAR PUNCTURE TRAY (ADULT & PEDIATRIC)
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key12745237
Report Number1625685-2021-00080
Device Sequence Number19951035
Product Code PWY
UDI-Device Identifier10885403057038
UDI-Public(01)10885403057038
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K982269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number4301C
Device Catalogue Number4301C
Device Lot Number0001415809
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2021
Supplement Date Received by Manufacturer03/22/2022
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown